Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS Norman, OK

March 13, 20194 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 13, 2019, 4:58 AM CDT for 4 counties in Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 4:58 AM CDT (09:58 UTC)
Expired
Mar 13, 2019, 5:24 AM CDT
In force
26 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carter County, OK, Johnston County, OK, Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 147 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 12:47 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WUUS54 KOUN 130958
SVROUN
OKC019-069-085-095-131045-
/O.NEW.KOUN.SV.W.0013.190313T0958Z-190313T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
458 AM CDT WED MAR 13 2019

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Central Johnston County in southeastern Oklahoma...
  Northeastern Love County in southern Oklahoma...
  Southeastern Carter County in southern Oklahoma...
  Northwestern Marshall County in southeastern Oklahoma...

* Until 545 AM CDT.

* At 457 AM CDT, a severe thunderstorm was located 4 miles west of
  Lebanon, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Madill, Tishomingo, Dickson, Mannsville, Ravia, Milburn, Reagan,
  Connerville, Lebanon, Russett, southeastern Lake Murray,
  northwestern Lake Texoma and Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3402 9711 3450 9667 3434 9642 3394 9690
      3396 9692 3394 9697 3395 9698 3396 9698
      3395 9700 3393 9699
TIME...MOT...LOC 0957Z 221DEG 40KT 3400 9699 

HAIL...<.75IN
WIND...60MPH
 
$$

Zwink
2 follow-up statements
211 
WWUS54 KOUN 131015
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
515 AM CDT WED MAR 13 2019

OKC019-085-131024-
/O.CAN.KOUN.SV.W.0013.000000T0000Z-190313T1045Z/
Love OK-Carter OK-
515 AM CDT WED MAR 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOVE AND
SOUTHEASTERN CARTER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3424 9690 3450 9667 3434 9642 3398 9685
TIME...MOT...LOC 1014Z 221DEG 40KT 3415 9683 

$$

OKC069-095-131045-
/O.CON.KOUN.SV.W.0013.000000T0000Z-190313T1045Z/
Johnston OK-Marshall OK-
515 AM CDT WED MAR 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL JOHNSTON AND NORTH CENTRAL MARSHALL COUNTIES...

At 514 AM CDT, a severe thunderstorm was located near Russett, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Madill, Tishomingo, Mannsville, Ravia, Milburn, Connerville, Russett,
Reagan, northern Lake Texoma and Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3424 9690 3450 9667 3434 9642 3398 9685
TIME...MOT...LOC 1014Z 221DEG 40KT 3415 9683 

HAIL...<.75IN
WIND...60MPH
 
$$

Zwink
153 
WWUS54 KOUN 131024
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
524 AM CDT WED MAR 13 2019

OKC069-095-131034-
/O.CAN.KOUN.SV.W.0013.000000T0000Z-190313T1045Z/
Johnston OK-Marshall OK-
524 AM CDT WED MAR 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSTON AND NORTH
CENTRAL MARSHALL COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3424 9690 3450 9667 3434 9642 3398 9685
TIME...MOT...LOC 1021Z 221DEG 40KT 3424 9674 

$$

Zwink

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 4:21 AM CDT, 37 minutes earlier.

Area forecast discussion, Mar 13, 4:21 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
421 AM CDT Wed Mar 13 2019

.DISCUSSION...

.DISCUSSION...
Previous forecast is on track and few changes were made.
Strengthening low level jet and low-level theta-e surge initially
resulted a few fairly intense storms with small hail near OKC that
moved northeast. Subsequent continued warm/moist advection and
increased ascent from strong trough approaching has resulted in a
large area of rain that has filled in across this area, with
embedded thunderstorms. 88D VWP confirm strengthening low level
jet that will become quite impressive through early morning. It's
possible that some of the weak convective elements could help
transport higher/near-severe gusts to the ground as far north as
I-40 for the next few hours, but model soundings show saturated
low-levels that are fairly stable with no 0-3-km CAPE. The best
chance for a severe gust will be over south-central Oklahoma
through the pre-dawn hours on the northern end of the more intense
portion of the line now moving through. We'll also need to watch
for the possibility of an area of strong southwesterly winds
developing immediately behind the line of convection.

All precipitation should move east of the area by late morning and
as intense anomalous cyclone deepens to our northwest and
heating/mixing increase, transport of very strong wind gusts are
expected. No change to the High Wind Warning or Wind Advisory.
Mean mixed layer winds of 50-55 knots are mostly confined to
western Oklahoma and western north Texas. This is where we have
greatest confidence in high wind, but even further east into
central Oklahoma, some locations are expected to gust over 60 mph.

Strong northwesterly winds are possible into Thursday. Uneventful
weather is expected once winds settle down late Thursday. Slightly
cooler than normal temperatures will gradually warm to near or
slightly above normal into the upcoming weekend and early next
week.

BRB

&&

.FIRE WEATHER...
Strong winds and minimum RH values as low as 25-30 percent in
western Oklahoma and western north Texas will will drive RFTI
values to around 3-4. Fuels are wet from overnight rains, but
magnitude of wind combined with low RH necessitates issuance of a
Fire Danger Statement for this area, despite ERCs likely now well
below the 50th percentile. Elevated fire weather conditions are
again possible Thursday as winds will continue, albeit not as
strong as today.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  41  53  31 /  80   0   0   0
Hobart OK         68  38  54  29 /  10   0   0   0
Wichita Falls TX  71  43  58  32 /  30   0   0   0
Gage OK           68  35  48  24 /  30  10   0   0
Ponca City OK     70  41  48  31 / 100  10  10  10
Durant OK         72  48  60  34 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning from 10 AM this morning to 1 AM CDT Thursday
     for OKZ004>030-033>039-044.

     Wind Advisory from 10 AM this morning to 1 AM CDT Thursday for
     OKZ031-032-040>043-045>048-050>052.

TX...High Wind Warning from 10 AM this morning to 1 AM CDT Thursday
     for TXZ083>089.

     Wind Advisory from 10 AM this morning to 1 AM CDT Thursday for
     TXZ090.

&&

50/12
Hazardous weather outlook, Mar 12, 7:32 PM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
732 PM CDT Tue Mar 12 2019

OKZ004>048-050>052-TXZ083>090-140045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
732 PM CDT Tue Mar 12 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms and heavy rain...
There is a Slight Risk of severe thunderstorms late tonight
across far southwest Oklahoma and western north Texas, or areas
south of an Altus to Wichita Falls line. A Marginal Risk is
located along and south of a line from Arnett to Chickasha to
Ardmore.

Around midnight, a band of heavy rain and thunderstorms is
expected into far western Oklahoma and north Texas. The band
of thunderstorms will move quickly to the east and should
be confined to eastern Oklahoma, by mid morning Wednesday.
Damaging wind gusts are possible within this band of rain,
especially within the risk areas. The storms will also be
capable of producing localized flooding.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western north Texas and southern Oklahoma should prepare for
severe weather operations after midnight.

.Dense Fog...
Areas of dense fog will occur across portions of western Oklahoma
and western north Texas this evening. Visibility at times will
drop to 1/4 mile of less. Visibility will improve late this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Wind...
Very strong winds are possible on Wednesday. Wind gusts to 60 mph
could occur across much of the area. A High Wind Warning is in
effect for roughly the western half of Oklahoma and western north
Texas.

.Fire Weather...
Strong southwest to west winds and low relative humidity Wednesday
afternoon may lead to elevated fire weather conditions across
western Oklahoma and western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 13, 3:16 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
316 AM CDT WED MAR 13 2019

OKZ035-037-038-044-TXZ086-090-130845-
Kiowa OK-Tillman OK-Cotton OK-Comanche OK-Clay TX-Wichita TX-
316 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...eastern
Tillman...Cotton...western Comanche...northwestern Clay and central
Wichita Counties Until 345 AM CDT....

AT 312 AM CDT, strong thunderstorms were along a line extending from
near Manitou to 3 miles north of Holliday, moving northeast at 50
MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3455 9899 3486 9854 3415 9823 3384 9871
TIME...MOT...LOC 0812Z 210DEG 43KT 3453 9894 3386 9871

Zwink
Special weather statement, Mar 13, 3:38 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
338 AM CDT WED MAR 13 2019

OKZ022-023-035-038-130915-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
338 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...central Washita...
southwestern Caddo and northwestern Comanche Counties Until 415 AM
CDT....

AT 337 AM CDT, strong thunderstorms were along a line extending from
6 miles southwest of Sentinel to 4 miles west of Manitou, moving
northeast at 40 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3546 9881 3546 9878 3484 9854 3459 9891
      3460 9898 3525 9919
TIME...MOT...LOC 0837Z 215DEG 34KT 3509 9926 3450 9906

Zwink
Special weather statement, Mar 13, 3:51 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
351 AM CDT WED MAR 13 2019

OKZ023-027-038-039-044>046-050-TXZ090-130915-
Love OK-Grady OK-Cotton OK-Stephens OK-Carter OK-Caddo OK-
Comanche OK-Jefferson OK-Clay TX-
351 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Grady...Cotton...western Stephens...southwestern Carter...south
central Caddo...Comanche...Jefferson and northeastern Clay Counties
Until 415 AM CDT....

AT 350 AM CDT, strong thunderstorms were along a line extending from
3 miles southeast of Manitou to 12 miles south of Bluegrove, moving
northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3469 9881 3503 9828 3400 9741 3390 9755
      3390 9759 3392 9760 3395 9759 3399 9767
      3394 9773 3393 9776 3392 9776 3392 9778
      3389 9778 3390 9780 3386 9783 3385 9787
      3389 9798 3357 9798
TIME...MOT...LOC 0850Z 212DEG 46KT 3447 9894 3350 9823

Zwink
Special weather statement, Mar 13, 4:17 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
417 AM CDT WED MAR 13 2019

OKZ016-017-022-023-035-038-130945-
Kiowa OK-Washita OK-Caddo OK-Custer OK-Comanche OK-Blaine OK-
417 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa...eastern
Washita...Caddo...southeastern Custer...north central Comanche and
southwestern Blaine Counties Until 445 AM CDT....

AT 416 AM CDT, strong thunderstorms were along a line extending from
6 miles southeast of Custer City to 4 miles northeast of Meers,
moving northeast at 40 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3587 9850 3506 9817 3477 9862 3561 9894
TIME...MOT...LOC 0916Z 240DEG 36KT 3560 9880 3483 9853

Zwink
Special weather statement, Mar 13, 4:21 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
421 AM CDT WED MAR 13 2019

OKZ023-027-028-038>040-044>046-TXZ090-130945-
Grady OK-Cotton OK-Stephens OK-Carter OK-Garvin OK-Caddo OK-
McClain OK-Comanche OK-Jefferson OK-Clay TX-
421 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR Grady...northeastern Cotton...
Stephens...northwestern Carter...western Garvin...southeastern
Caddo...southwestern McClain...northeastern Comanche...Jefferson and
northeastern Clay Counties Until 445 AM CDT....

AT 416 AM CDT, strong thunderstorms were along a line extending from
near Apache to 5 miles northeast of Ryan, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3394 9801 3492 9842 3527 9788 3426 9727
TIME...MOT...LOC 0916Z 233DEG 44KT 3487 9836 3407 9787

Zwink
Special weather statement, Mar 13, 4:30 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 AM CDT WED MAR 13 2019

OKZ046-047-050-051-131000-
Love OK-Carter OK-Johnston OK-Marshall OK-
430 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR eastern Love...southeastern
Carter...southwestern Johnston and northwestern Marshall Counties
Until 500 AM CDT....

AT 428 AM CDT, a strong thunderstorm was located near Thackerville,
moving northeast at 70 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3372 9715 3380 9721 3384 9717 3389 9718
      3390 9723 3386 9727 3387 9727 3433 9685
      3415 9661 3391 9689 3396 9692 3394 9698
      3395 9699 3388 9699 3384 9704 3386 9707
      3385 9709 3382 9705 3380 9709 3375 9708
TIME...MOT...LOC 0928Z 220DEG 60KT 3380 9721

Zwink

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:11 AM CDTSpecial Weather StatementOUNLogan34 min
Mar 13, 1:45 AM CDTSpecial Weather StatementOUNNoble30 min
Mar 13, 2:04 AM CDTSpecial Weather StatementOUNGreer, Jackson26 min
Mar 13, 2:28 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jackson, Kiowa, Tillman47 min
Mar 13, 2:36 AM CDTSpecial Weather StatementOUNGreer, Jackson24 min
Mar 13, 3:16 AM CDTSpecial Weather StatementOUNComanche, Cotton29 min
Mar 13, 3:38 AM CDTSpecial Weather StatementOUNKiowa, Washita37 min
Mar 13, 3:51 AM CDTSpecial Weather StatementOUNComanche, Cotton, Jefferson, Stephens24 min
Mar 13, 4:17 AM CDTSpecial Weather StatementOUNCaddo28 min
Mar 13, 4:21 AM CDTSpecial Weather StatementOUNGrady, Jefferson, Stephens24 min
Mar 13, 4:30 AM CDTSpecial Weather StatementOUNMarshall30 min
Mar 13, 5:27 AM CDTSpecial Weather StatementOUNBryan33 min
Mar 13, 6:03 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal42 min
Mar 13, 6:22 AM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall23 min
Mar 13, 6:27 AM CDTSpecial Weather StatementOUNCleveland, Oklahoma, Pontotoc, Pottawatomie33 min
Mar 13, 6:44 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal31 min
Mar 13, 8:02 AM CDTRiver Flood WarningOUNGrant, Kay, Noble54 hr
Mar 13, 8:02 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward32 hr
Mar 13, 8:04 AM CDTRiver Flood WarningOUNKingfisher, Logan57 hr
Mar 13, 2:03 PM CDTRiver Flood WarningOUNAtoka52 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.